2 doctors weighed in:

What is the treatment for paroxetine overdose?

2 doctors weighed in
Dr. Kevin Nasky
Psychiatry
1 doctor agrees

In brief: Serotonin syndrome

When ppl overdose on an ssri, the clinical consequence is usually serotonin syndrome, which can manifest with a fever, sweating, mental status changes, myoclonus, etc.
Depending on severity, patients can be hospitalized, given IV fluids, benzodiazepines (to reduce agitation and/or myoclonus), Cyproheptadine (blocks serotonin), and other interventions to control body temp, vitals, etc.

In brief: Serotonin syndrome

When ppl overdose on an ssri, the clinical consequence is usually serotonin syndrome, which can manifest with a fever, sweating, mental status changes, myoclonus, etc.
Depending on severity, patients can be hospitalized, given IV fluids, benzodiazepines (to reduce agitation and/or myoclonus), Cyproheptadine (blocks serotonin), and other interventions to control body temp, vitals, etc.
Dr. Kevin Nasky
Dr. Kevin Nasky
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors